Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Feb 13, 2021, 6:33 PM EST for Brevard County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 13, 2021, 6:33 PM EST (23:33 UTC)
- Expired
- Feb 13, 2021, 7:15 PM EST
- In force
- 42 min
- Issued by
- NWS Melbourne, FL
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 22 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.6 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted.
982 WWUS82 KMLB 132333 SPSMLB Special Weather Statement National Weather Service Melbourne FL 633 PM EST Sat Feb 13 2021 FLZ047-147-140015- Southern Brevard County FL-Northern Brevard County FL- 633 PM EST Sat Feb 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD COUNTY UNTIL 715 PM EST... At 633 PM EST, Doppler radar was tracking a strong thunderstorm over Viera, or near Rockledge, moving north at 15 to 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Rockledge, Cocoa, Cocoa Beach, Merritt Island and Sharpes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2822 8063 2819 8077 2844 8084 2845 8062 TIME...MOT...LOC 2333Z 176DEG 14KT 2825 8071 $$ KN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Feb 13, 3:49 PM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Feb 13, 3:49 PM EST, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 349 PM EST Sat Feb 13 2021 .DISCUSSION... ...Slight Risk of Severe Storms Beginning Early Sunday... ...Threat for Damaging Winds and Isolated Tornadoes Initially Before Daybreak Sunday... Rest of Today-Tonight...After this morning's round of convection, additional showers and isolated thunderstorms have developed, mainly from Brevard/Osceola southward through the Treasure Coast. Mesoscale models support this convection continuing through sunset, which appears likely thanks to plentiful daytime heating (KVRB has already broken its record high for the day by reaching 88 degrees). Another round of showers and possibly a few severe storms is expected to develop in the pre-dawn hours Sunday, as storms develop over the GOMEX and then pass quickly northeastward across the peninsula. Even with the loss of daytime heating, isolated severe wind gusts and possibly a tornado will remain within the realm of possibility through sunrise, as sufficient directional and speed shear values persist, and the stationary front stays draped just north of the local area. SPC has maintained a "Marginal" risk through the overnight hours. Sunday...High pressure will persist in the Bahamas region, with the stationary front remaining in place to the west. Increased moisture values will continue, with forecast PWATs in the 1.7-1.75" range. After the initial round of showers and storms near sunrise, additional low-amplitude shortwave troughs will continue to cross the stationary boundary through the day, especially in the afternoon. With MUCAPE values becoming around 1500J/kg, and persistent bulk shear values around 30-40kts, Another round of strong to possibly severe storms will be possible again, with sfc heating as an added element. In addition to a severe wind threat, strengthening 850mb winds could support a couple of tornadoes, especially if a sea breeze can develop and intersect any storms. SPC has placed much of east central Florida under a "Slight" risk on the Convective Outlook for Sunday. Highest PoPs will be along and north of I-4, in the 70-80% range, tapering to 40-50% along the Treasure Coast. Highs expected to be above average again, reaching the low to mid 80s. && from prev disc... Monday-Friday...The central CONUS short wave trough will eject NE as a neg tilt feature over the top of the strong western Atlantic ridge Mon-early Tue. The ridge will remain intact, keeping SW flow aloft in place until Fri, when it gets flattened by a strong short wave trough pushing through the SE CONUS and FL. At the surface, low pressure associated with the lead short wave lifts NE across the eastern CONUS, dragging a cold front into central FL. However, as the front quickly becomes parallel to the SW mid level flow over FL, its forward push will rapidly wane, and the boundary will stall, likely across the southern CWA Late Tue. The boundary then lift back north as a warm front Wed-Wed evening ahead of the surface low induced by the strong trailing short wave. This low will eventually drag an even stronger cold front across ECFL Thu night or Fri, as timing difference of about 12hr show up in the models. Chance for showers and a few TS continues Mon, increasing Tue with the approach/passage of the cold front. Warm-frontal upglide will produce scattered-numerous showers Wed, mainly along/north of the surface warm front, with low shower chances Thu. Shower chances increase Thu night-Fri, with a small threat for TS. Moisture/wind fields suggest the boundary will be anafrontal with more precip on its backside than ahead of it. Above normal temps continue Mon-Thu before turning cooler behind the FROPA, although (as mentioned earlier) the timing is fairly uncertain. && .AVIATION... Additional showers and thunderstorms have developed, mainly from KMLB southward. This activity is expected to continue through sunset. Then, another round of showers and storms is expected late tonight, beginning on the western side of the peninsula, before crossing eastward and eventually pushing offshore. VCSH/VCTS has been included for local TAF sites, as additional light showers are developing even outside of the higher convection. TEMPOs will continue to be monitored for updates to CIG/VIS reductions in convection and any gusty winds. More showers and thunderstorms are expected again tomorrow afternoon, with continued reductions and gusty winds in stronger storms. Southerly flow persisting. && .MARINE... Rest of Today-Sunday...Additional rounds of showers and thunderstorms are expected to develop and then push offshore through sunset. Then, even more late tonight through sunrise and through the day on Sunday. Mariners should be aware of the possibility for wind gusts greater than 35kts and be prepared to take action, if needed. Otherwise, southerly flow persisting through Sunday, remaining around 10-15kts. Seas 3-4ft, but up to 5ft at times overnight well offshore. Mon-Thu...Light to moderate S-SSW flow will prevail across the local Atlantic through Tue, shifting briefly to NW north of the front Tue night. The front then stalls somewhere between Cape Canaveral and Sebastian Inlet overnight-early Wed, as winds quickly become NE to its north, and SE on its south side. As the front lifts north of the area early Wed evening, winds freshen out of the south. Seas 3-4ft near shore and 4-5ft offshore through midweek. && .CLIMATE... LOC DATE HI-MAX HI-MIN NOTES DAB 13-Feb 86 2020 69 2020 LEE 13-Feb 88 2020 70 2020 SFB 13-Feb 88 2020 71 2020 MCO 13-Feb 89 2020 69 2020 MLB 13-Feb 88 2013 70 2020 87 SO FAR TODAY VRB 13-Feb 87 2020 72 2020 NEW RECORD HIGH 88 2021 FPR 13-Feb 88 2020 72 2020 && .PRELIMINARY POINT TEMPS/POPS... DAB 64 78 65 82 / 60 80 40 40 MCO 67 82 68 84 / 60 70 20 40 MLB 67 83 67 84 / 50 60 30 30 VRB 67 84 66 84 / 40 60 30 20 LEE 67 80 68 82 / 60 80 30 40 SFB 67 82 66 84 / 60 80 30 40 ORL 69 83 67 84 / 60 70 30 40 FPR 67 84 65 84 / 40 60 30 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM/AVIATION...Leahy LONG TERM....Pendergrast
Hazardous weather outlook, Feb 13, 10:45 AM EST, 7 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1045 AM EST Sat Feb 13 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-132300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1045 AM EST Sat Feb 13 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and lightning storms will move across east central Florida late this morning into this afternoon. The highest coverage will be over Lake, Volusia, Seminole, Orange and Brevard Counties this morning. Then additional storms should affect Indian River, Saint Lucie, Martin and Okeechobee counties this afternoon. Today's storms will move quickly northeast at 40 mph. The primary threat will strong wind gusts up to 60 mph, frequent lightning strikes and very heavy rainfall accumulating one half to one inch in a short time. Funnel clouds and even a brief tornado are possible. Remain alert to the storms threat today, and be prepared to more indoors at the first sign of threatening weather. .MARINE THUNDERSTORM GUST IMPACT... Band of storms will continue to move rapidly toward the northeast around 40 mph across the inland lakes this morning and offshore this afternoon. Strong wind gusts Boaters will need to watch for showers and storms approaching from the west and southwest. .WIND AND SEA IMPACT... Small craft should exercise caution for south winds 15 to 20 knots over the nearshore waters south of Sebastian Inlet and across all of the offshore waters. .RIP CURRENT IMPACT... There will be a moderate risk of dangerous rip currents once again at the central Florida Atlantic beaches. While rip currents will be present all day, the highest risk will be from noon through 630 PM due to tidal effects. If you are planning on entering the ocean today, do so only within sight of a lifeguard, and never swim alone. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Even greater coverage of showers and storms is forecast on Sunday, with the threat for strong to severe afternoon and early evening storms expanding to include all of east central Florida. While storm coverage and intensity will decrease next week, storms will be possible on Monday and Tuesday ahead of an approaching cold front. The rip current risk will remain Moderate at area beaches this weekend. .SPOTTER INFORMATION STATEMENT... Spotter networks are requested to monitor weather conditions today and self activate if any warnings are issued.
In the hours before
Special weather statement, Feb 13, 2:50 PM EST, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Melbourne FL
250 PM EST Sat Feb 13 2021
FLZ059-132015-
St. Lucie-
250 PM EST Sat Feb 13 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. LUCIE COUNTY...
At 249 PM EST, a strong thunderstorm with gusty winds was located
over Walton, moving northeast at 25 mph.
Locations impacted include...
Walton, Fort Pierce, Saint Lucie Nuclear Power Plant, White City and
Jensen Beach.
Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2727 8021 2726 8023 2726 8028 2723 8028
2723 8029 2734 8037 2745 8023 2743 8022
2728 8017
TIME...MOT...LOC 1949Z 234DEG 23KT 2732 8027
KellySpecial weather statement, Feb 13, 6:33 PM EST, 0 minutes before
Special Weather Statement National Weather Service Melbourne FL 633 PM EST Sat Feb 13 2021 FLZ047-147-140015- Southern Brevard County FL-Northern Brevard County FL- 633 PM EST Sat Feb 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD COUNTY UNTIL 715 PM EST... At 633 PM EST, Doppler radar was tracking a strong thunderstorm over Viera, or near Rockledge, moving north at 15 to 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Rockledge, Cocoa, Cocoa Beach, Merritt Island and Sharpes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2822 8063 2819 8077 2844 8084 2845 8062 TIME...MOT...LOC 2333Z 176DEG 14KT 2825 8071 KN
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 8:58 AM EST | Special Weather Statement | MLB | Lake | 62 min |
| Feb 13, 9:53 AM EST | Special Weather Statement | MLB | Orange, Osceola, Seminole, Volusia | 52 min |
| Feb 13, 10:56 AM EST | Special Weather Statement | MLB | Brevard | 49 min |
| Feb 13, 10:58 AM EST | Special Marine Warning | MLB | 92 min | |
| Feb 13, 2:47 PM EST | Special Marine Warning | MLB | 58 min | |
| Feb 13, 2:50 PM EST | Special Weather Statement | MLB | Saint Lucie | 25 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.